MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU300
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient's distance vision was blurry and it appeared doubled after the implantation of zcu300 model intraocular lens (iol) in the patient's right eye.At the 1 month post operative (op) visit, patient presented with diagnostic refraction (drx) +1.75 -1.25 x 55.It was noticed that iol had rotated 20 degrees off axis and the iol was rotated back to the correct axis on (b)(6) 2021.Post rotation of the lens, the patient outcome was drx +1.75 -0.75 x 93, which was a hyperopic result and needed the lens to be explanted from patient's eye in a different surgical procedure.The incision was enlarged to explant the lens from patient's eye, but no vitrectomy or sutures were required.The replacement lens used is another toric lens of zcu225 model and 14.0 diopter.Patient/ user outcome: visual acuity pre-operative: 20/30 -2, visual acuity post-operative: 20/30 -2 doubled, visual acuity: +1.75-1.25 x 55 20/20 -1 pre rotation + explant of lens.Patient was 20/20 uncorrected distance vision (ucdv) at both day 1 and week 1 post explant and with replacement lens.No further information was available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes; section d9: returned to manufacturer on: 7/21/2021; section h3: device evaluated by manufacturer? yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed, that the lens was received with viscoelastic residue on the optic body and haptics.Which is consistent with a lens that was handled, during explant.The lens was cleaned and visually inspected.No cosmetic issues were identified.The complaint issue could not be confirmed.And no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed, no additional complaints from this production order number has been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key12229772
Report Number9614546-2021-07302
Device Sequence Number3357430
Product Code HQL
UDI-Device Identifier05050474659995
UDI-Public(01)05050474659995(17)250226
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2025
Device Model NumberZCU300
Device Catalogue NumberZCU300U120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight116